Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 18, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Oct 21, 2007, 4:07 AM CDT for 21 counties in Alabama. It took effect at Oct 21, 2007, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2007, 4:07 AM CDT (09:07 UTC)
- In effect from
- Oct 21, 2007, 11:00 AM CDT
- Expired
- Oct 21, 2007, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 21 counties
Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 47 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2599 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 210907 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 407 AM CDT SUN OCT 21 2007 ...DRY AND BREEZY CONDITIONS ACROSS CENTRAL ALABAMA TODAY... .HIGH PRESSURE WILL CONTINUE ACROSS THE REGION TODAY...KEEPING A DRY AIRMASS IN PLACE. AS THE HIGH SHIFTS EAST OF CENTRAL ALABAMA... SOUTHERLY WINDS WILL INCREASE DURING THE AFTERNOON. THE COMBINATION OF LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHERN PORTION OF CENTRAL ALABAMA. ALZ030>035-039>050-211015- /O.CAN.KBMX.FW.A.0008.071021T1600Z-071021T2300Z/ SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO-DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 407 AM CDT SUN OCT 21 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE FIRE WEATHER WATCH. LOWEST RELATIVE HUMIDITIES ARE EXPECTED TO REACH 30 TO 40 PERCENT THIS AFTERNOON...WITH WINDS OF 5 TO 10 MPH. EVEN THOUGH THESE VALUES DO NOT QUITE REACH RED FLAG WARNING CRITERIA...OUTDOOR BURNING IS STILL DISCOURAGED. $$ ALZ011>015-017>029-036>038-211715- /O.UPG.KBMX.FW.A.0008.071021T1600Z-071021T2300Z/ /O.NEW.KBMX.FW.W.0018.071021T1600Z-071021T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS- 407 AM CDT SUN OCT 21 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS AFTERNOON. A DRY AIRMASS AND INCREASING WINDS ACROSS PORTIONS OF CENTRAL ALABAMA WILL CREATE A HIGH FIRE DANGER THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL INTO THE 25 TO 30 PERCENT RANGE AS 20 FOOT WINDS OCCASIONALLY PEAK ABOVE 10 MPH. OUTDOOR BURNING IS STRONGLY DISCOURAGED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KBMX 211701 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1201 PM CDT SUN OCT 21 2007 ...DRY AND BREEZY CONDITIONS ACROSS CENTRAL ALABAMA TODAY... .HIGH PRESSURE WILL CONTINUE ACROSS THE REGION TODAY...KEEPING A DRY AIRMASS IN PLACE. AS THE HIGH SHIFTS EAST OF CENTRAL ALABAMA... SOUTHERLY WINDS WILL INCREASE DURING THE AFTERNOON. THE COMBINATION OF LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NORTHERN PORTION OF CENTRAL ALABAMA. ALZ011>015-017>029-036>038-212300- /O.CON.KBMX.FW.W.0018.000000T0000Z-071021T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS- 1201 PM CDT SUN OCT 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. A DRY AIRMASS AND INCREASING WINDS ACROSS PORTIONS OF CENTRAL ALABAMA WILL CREATE A HIGH FIRE DANGER THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL INTO THE 25 TO 30 PERCENT RANGE AS 20 FOOT WINDS OCCASIONALLY PEAK ABOVE 10 MPH. OUTDOOR BURNING IS STRONGLY DISCOURAGED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KBMX 212305 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 605 PM CDT SUN OCT 21 2007 ...RED FLAG WARNING HAS EXPIRED... .THE RED FLAG WARNING HAS EXPIRED. ALZ011>015-017>029-036>038-220015- /O.EXP.KBMX.FW.W.0018.000000T0000Z-071021T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS- 605 PM CDT SUN OCT 21 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Oct 21, 3:48 AM CDT, 19 minutes earlier.
Area forecast discussion, Oct 21, 3:48 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 348 AM CDT SUN OCT 21 2007 I TELL YOU WHAT -- I WILL BE GLAD WHEN THIS NEXT SYSTEM IS FINALLY THROUGH AND GONE. BIG CHANGES IN THE FORECAST OVER THE NEXT 24 HOURS. WE WILL HAVE ANOTHER SUNNY AND MILD TO WARM DAY TODAY. WARM ADVECTION SETS IN TONIGHT...HOWEVER...AS THE BIG UPPER LEVEL TROUGH DIGS AND STARTS TO CUT OFF. ALL MODELS NOW SHOW MOISTURE INCREASING RAPIDLY FROM MIDNIGHT ON...WITH SCATTERED TO WIDESPREAD SHOWERS AREAWIDE BY MONDAY MORNING. INSTABILITY IS STILL THE FACTOR THAT MODULATES OUR SEVERE WEATHER POTENTIAL DURING THE DAY MONDAY. SPC DAY 2 SWO HAS A SLIGHT RISK AREA THAT BARELY CATCHES A SLIVER OF SUMTER AND MARENGO COUNTIES. WITH CONDITIONS EXPECTED TO BE ESSENTIALLY OVERCAST...AND RAIN ONGOING...INSTABILITY IS STILL EXPECTED TO BE LIMITED. WILL KEEP THE MENTION OF STRONG STORMS IN THE HAZARDOUS WEATHER OUTLOOK FOR MONDAY...BUT NOT BUMP IT UP TO SEVERE AT THIS TIME. COLD FRONT IS PROGGED TO ARRIVE MONDAY NIGHT...BUT THERE WILL BE PLENTY OF CLOUDS AND RAIN BEHIND IT LASTING INTO TUESDAY. GUIDANCE PAINTS A RATHER CHILLY PICTURE ON TUESDAY...AS THE UPPER LEVEL SYSTEM DRIFTS OVERHEAD...WITH TEMPS PERHAPS STRUGGLING TO REACH 60 DEGREES. /61/ .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. SIGNIFICANT CHANGES MADE TO THE FORECAST DURING THIS PERIOD. SLOWER GFS MODEL IS NOW MORE IN LINE WITH MORE PROGRESSIVE NAM/NOGAPS MODELS WITH REGARD MOVEMENT OF UPPER LOW ACROSS CENTRAL GULF COAST STATES. THIS CHANGE IN GFS MODEL RESULTS IN RAIN ENDING MUCH QUICKER AND COLDER AIR MASS ARRIVING MUCH SOONER. RAIN SHOULD TAPER OFF ACROSS WEST ALABAMA TUESDAY EVENING AND OVER EAST ALABAMA BY SUNRISE WEDNESDAY. GFS STRENGTH OF CLOSED UPPER LOW SEEMS OVERDONE AND WILL NOT BUY INTO ITS WRAP AROUND RAIN ON WEDNESDAY. LOW CLOUDS ASSOCIATED WITH COLD UPPER LOW WILL LIKELY LINGER THROUGHOUT THE DAY WEDNESDAY DUE TO COLD AIR ADVECTION AT THE LOW LEVELS. LIKE TUESDAY...TEMPERATURES ON WEDNESDAY WILL BE ON THE COOL SIDE WITH HIGHS ACROSS THE EASTERN COUNTIES IN THE UPPER 50S...WITH MID 60S WEST AS SUN BEGINS TO BREAK OUT. REMOVED RAIN FROM FORECAST FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS UPPER LOW MOVES RAPIDLY UP THE ATLANTIC COAST AND DRIER MID LEVEL AIR MOVES IN FROM THE WEST. A LARGE ZONAL RIDGE WILL BUILD ACROSS THE SOUTHERN UNITED STATES FRIDAY AND SATURDAY RESULTING IN A SLOW WARMING TREND. 58/ROSE && .AVIATION...06Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD...HOWEVER DEEPER MOISTURE WILL BEGIN WORKING NORTHWARD OUT OF THE GULF SUNDAY AFTERNOON AND EVENING WITH A 5K CEILING DEVELOPING FROM SOUTH TO NORTH. A FEW SHOWERS MAY ALSO DEVELOP IN THE VICINITY OF TOI LATE IN THE TAF PERIOD. WINDS WILL BE NEAR CALM TONIGHT WITH SOUTHEAST WINDS SUNDAY. && .FIRE WEATHER... HUMIDITY VALUES AND WINDS WILL BOTH BE REAL CLOSE TO REACHING RED FLAG CRITERIA THIS AFTERNOON. THE HIGHEST CONFIDENCE IN GETTING BELOW 30 PERCENT RH...AND AROUND/ABOVE 10 MPH WINDS...WILL BE IN THE NORTH. THEREFORE...WILL GO WITH A RED FLAG WARNING FOR THE NORTHERN FIRE DISTRICTS...ROUGHLY NORTH OF A LINE FROM CARROLLTON TO LAFAYETTE. /61/ && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 81 54 72 55 60 / 0 50 100 100 80 ANNISTON 82 59 74 58 60 / 0 50 100 100 90 BIRMINGHAM 83 63 74 52 59 / 0 50 100 100 80 TUSCALOOSA 84 63 78 54 61 / 0 60 100 100 60 CALERA 83 61 75 55 59 / 0 50 100 100 80 AUBURN 83 63 76 60 65 / 0 60 100 100 100 MONTGOMERY 85 65 79 59 61 / 0 70 100 90 100 TROY 83 65 81 61 65 / 0 80 90 80 100 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...RED FLAG WARNING TODAY ZONES 11>29..36>38. &&
Hazardous weather outlook, Oct 20, 7:28 PM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 728 PM CDT SAT OCT 20 2007 ALZ011>015-017>050-220013- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 728 PM CDT SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR LOCATIONS ACROSS CENTRAL ALABAMA FOR SUNDAY AFTERNOON...AS THE COMBINATION OF LOW RELATIVE HUMIDITIES AND INCREASED WINDS WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS. THERE IS A SMALL THREAT OF A FEW STRONG THUNDERSTORMS ACROSS CENTRAL ALABAMA ON MONDAY...AS A COLD FRONT APPROACHES THE REGION FROM THE WEST. INSTABILITY IS EXPECTED TO BE FAIRLY LIMITED...WHICH SHOULD KEEP THE THREAT OF SEVERE STORM DEVELOPMENT LOW. AS THE FRONT SLOWLY CROSSES CENTRAL ALABAMA...LOCALLY HEAVY RAIN COULD LEAD TO POTENTIAL FLOODING MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.